• Hepatic sinusoidal dilatation is a rare complication of oral contraceptive use. A 29-year-old woman who had been taking oral contraceptive pills for eight years was found to have persistently elevated erythrocyte sedimentation rates and alkaline phosphatase levels, hepatomegaly, diffuse hepatic sinusoidal dilatation, and a large nonhomogeneous hyperechogenic lesion in the right hepatic lobe. The abdominal ultrasonogram, liver size, erythrocyte sedimentation rates, and alkaline phosphatase levels reverted to normal within 24 months after discontinuing oral contraceptives. This case should encourage the use of abdominal ultrasonography in detection and follow-up of hepatic sinusoidal dilatation.
(Arch Intern Med 1985;145:927-929)
Weinberger M, Garty M, Cohen M, Russo Y, Rosenfeld JB. Ultrasonography in the Diagnosis and Follow-up of Hepatic Sinusoidal Dilatation. Arch Intern Med. 1985;145(5):927–929. doi:10.1001/archinte.1985.00360050197037
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: